I did a brief search, looks like it is used mostly for blood pressure. If you're concerned about potential side effects, it's worth doing a thorough search about the drug, it's intended purpose and side effects. Be careful of some meds perscribed for ADHD. Some of them can cause tardive dyskinesia.
Having Asperger's, I can tell you that it will be a bit of a challenge to find the right drugs. For many Autistic people, common drugs can have the opposite effect. My advice is to give it a trial run for month or two (some drugs take that long to get working and the body needs to adjust) and see how it goes. As for tardive dyskinesia, I never had that until I was prescribed Haldol. I wouldn't recommend it along with Adderal, Wellbutrin, or Ritalin due to there poor effectiveness on the autistic brain. In some cases, they can (and in my case did) make ADHD substantially worse than better. My best advice is to talk to your doctor (I would recommend a child psychiatrist who is familiar with the spectrum) and start finding what works. It is important to remember however that what you find that works now may not may not work after puberty and what works and doesn't work for some may not be the case for your son.
Tried the Tenex it had side effects the doctor had never heard of. Five hours after taking the medication he crashed. Could not shake him awake. He was pale and sweating. I don't know where we are going from here. He is quite youg almost 5. Any other suggestions???
I wish I could be more help. I grew up without meds. They tried Ritalin on me in 1st grade and that was an epic failure. Instead of calming me down, it made me more hyper. After that my parents decided not to put me on meds. To deal with meltdowns, we had to work on ways to reduce the triggers/ set a firm IEP at school.